Took both Finasteride and Accutane. No "Crash" but might have fucked myself up

Where are you from (country)?
Canada

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google search, "Finasteride side effects forum”

What is your current age, height, weight?
21, 6’3, 180lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

Finasteride and Accutane.

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

Finasteride: 0.5mg day

Accutane 40mg a day for most months, and some months as high as 80.

What condition was being treated with the drug?
MPB, severe acne

For how long did you take the drug (weeks/months/years)?
Finasteride - 2 years
Accutane - 7 months

How old were you, and WHEN (date) did you start the drug?
December 14, 2018, age 18- finasteride
Somewhere in June 2019, age 19- accutane

How old were you when you quit, and WHEN (date) did you quit?
Finished accutane in mid january of 2020. Age 20.
Quit finasteride in mid december of 2020. Age 20.

How did you quit (cold turkey or taper off)?
Tapered off fin. Accutane cold turkey

How long into your usage did you notice the onset of side effects?
Hard to say. For fin it really became clear in late 2020 that something wasn’t right. So that’s around 2 years after starting. For accutane I’m not sure if it has done damage too, as it overlapped with my fin usage.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
None.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

No hormonal blood tests yet.

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Being a vain, dumb teenager led me to taking both of these awful drugs. It’s something I will probably regret forever.

I quit finasteride 5 months ago after noticing brain fog, anhedonia, loss of libido / erection quality, and sexual pleasure. After quitting, I didn’t experience the typical PFS “crash” many users report, rather the side effects have remained. I am also wondering if accutane use has something to do with my current state.

As for the sexual sides, I feel the mental disconnect to my genitals many users report, as well as much lowered sexual desire. I also have symptoms of “hard flaccid”.

The mental sides are arguably worse. I feel lightheaded and disconnected from my surroundings and have trouble tracking motion. I feel emotionally numb, few things give me pleasure like they used to and on the flip side, I also don’t feel negative emotions to their full extent either.

There’s so much conflicting information on this forum, I’ve lurked for a while. So I’m a bit confused where to begin in terms of recovery. Diet, routine, supplements etc. Or is there nothing to do except wait and pray for a natural recovery?

If you have taken the time to read this, I really appreciate it. I wish you all the best. It’s unfortunate to be a member here but it is what it is.

2 Likes

Hello mate, thanks for posting your story. Unfortunately a too familiar picture of sides being reported. Looking back most of my symptoms developed whilst on fin though I did take it on and off for years. My advice would be to avoid looking for quick fixes/solutions. Generally time is the best healer for those who recover. I wasnt aware of Pfs and tried all of the stuff mentioned on here over the years to try to stem/improve things but only brief restbite occurred. I also expect some of it worsened my situation. I’m aware of a few who have got better with time alone. Stay strong fight the urge to dabble in supps etc. The best advice would be to do things u enjoy, distract the Pfs mind by picking up new hobbies, tax the brain with new challenges go for walks take in the scenery, avoid stress, surround yourself with passive people. Do gentle exercise, be curious of the symptoms don’t fight them, try to accept Pfs, mindfulness and meditation. Look for different ways to feel reward eg volunteer work, avoid 5ar foods . All of these things have helped me. Time is the key. Good luck and above all believe you will get better, the mind is very powerful.

3 Likes

Hey man, thanks for the reply. I will try to apply this advice the best I can.

1 Like

I was on Accutane for 5ish months because of really bad acne that I had for past 7 years and had some really bad side effects like joint pain, back pain, dry eyes, eczema, pancreatitis, brain fog, emotional numbness(couldn’t enjoy things that I used to), suicidal thoughts.

I used to exercise a lot and I think muscle pain symptoms might have shown themselves in first month itself, but I failed to notice because of my exercise routine. And in first week of 5th month I noticed I had I was very fatigued during exercise and started having back pain and injured my hamstring and calf muscles. Also I was showing symptoms of pancreatitis.

First thing I did was go cold turkey and visit doctor for pancreatitis.
I told him what symptoms i was observing and he said I was being paranoid and need to visit psychiatrist. So I took my pancreatitis medicines and never went to him again. I then got my blood work done after six months of going cold turkey.

I had vitamin D3 deficiency, Iron deficiency and B12 deficiency. High sugar levels close to pre diabetic, new allergies to so many foods

So I started supplementing D3, B12, zinc, Iron and fish oil till I got them back on level. It helped me quite a lot.

I definitely have some severe spinal damage as I am seeing that my right side of body has pain. I am going to visit orthopaedic to get examined and get x-rays/MRI done

I will also get my blood work done now
To check whether my body becomes deficit of these vitamins when I stop supplementing. If so why?

Will visit this week probably.

I know how it feels not getting better for a long time and new problems popping up. Not being able to enjoy life like you used to. It’s been almost 2 years for me and I know how difficult it was for me to maintain mental sanity. I kept going to gym even when I had no strength and motivation to do so and then eventually quit after 6-7 months. Then only did mild exercises.tried yoga.but my muscle stiffness has not improved particularly my lower back and legs.

I really despise that mo********r who put me on Accutane without telling me about its side effects.

But either way I am going to fix myself whatever way I can. I do get depressed and get suicidal thoughts but my logical thinking still helps me steer back to right side during such times. I keep questioning myself what I want for myself and wasting myself is not one of them. Working is really hard as well. I am an RTL design engineer which requires a lot of concentration.

Please let me know what things worked for you
Like diet, supplements etc. Keep in mind it takes time and patience for these to work so don’t rush things

I know it’s difficult when you are fighting this alone.

1 Like

I have an update regarding my blood reports
WBC count is low.
Signs of mild neutropenia
Vitamin D3 levels have dropped to 30 ng/ml(borderline insufficiency)
Total IgA: not available yet
I also have results from stool test and other blood tests that were perfomed
Stool test is also concerning.

These new doctors weren’t able to figure out what’s wrong with me either but they are serious and think that I might have developed some autoimmune disease, So they want to run few more blood tests.
Honestly I have been thinking the same for a long time just that I can’t put my finger on what it exactly is.

3 Likes